ConsumerLab.com uses JavaScript to provide the best possible experience for our content, but your browser has it disabled. Learn how to enable it here.

About ConsumerLab.com

Posted February 20, 2013

Recall: Arthritis and Muscle Pain Supplement Contains Prescription Drugs

On February 15, 2013, Reumofan Plus USA, LLC and Reumofan USA, LLC announced a recall of Reumofan Plus, a dietary supplement promoted for arthritis and muscle pain, because it was found to contain the active pharmaceutical ingredients methocarbamol, dexamethasone, and diclofenac.

Recalled Reumofan Plus is packaged in a green and gold box of 30 tablets (see image here) and bears the Lot# 99515 and Expiration Date 09/16. It was sold nationwide through internet sales.

This product poses a serious health risk. Dexamethasone, one of the pharmaceutical ingredients found in recalled Reumofan Plus tablets, can cause changes in blood sugar and blood pressure, damage bones, and cause adrenal suppression when taken in high doses for a prolonged period of time.

However, because abruptly discontinuing dexamethasone can cause life-threatening adrenal suppression and withdrawal syndrome, consumers who have taken Reumofan Plus should immediately consult with their healthcare provider, and are advised to stop taking it only under medical supervision.

To date, one illness has been reported in connection with the recalled lot of Reumofan Plus.

Adverse events should be reported to the FDA's MedWatch Safety Information and Adverse Event Reporting Program.

Consumers who have purchased Reumofan Plus can return the product to Reumofan Plus USA and Reumofan USA, where they will be exchanged for a new supplement which has been independently lab-tested to contain only all-natural herbs.

The FDA first alerted consumers about the dangers of Reumofan Plus in June of 2012, and again in August 2012, after numerous adverse events were reported by consumers and tests revealed it contained three prescription drugs. Reumofan Plus has been associated with liver injury, severe bleeding, corticosteroid withdrawal syndrome, adrenal suppression, stroke and fatalities.

In an apparent attempt to sell remaining bottles of Reumofan Plus, some distributors renamed and relabeled the supplement WOW.

The current recall affects only the specific lot number of Reumofan Plus listed above. Reumofan Plus USA and Reumofan USA have now ceased distribution of the recalled product.

See Related Warnings:

FDA Warning on Supplement for Pain Relief

FDA Warns of Life-Threatening Side Effects and Withdrawal Symptoms from Two Arthritis, Muscle Pain Supplements

Dangerous Supplement Being Sold Under New Name

For more information about this recall, use the link below.